zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A collocation method using Hermite polynomials for approximate solution of pantograph equations. (English) Zbl 1221.65187
Summary: A numerical method based on polynomial approximation, using Hermite polynomial basis, to obtain the approximate solution of generalized pantograph equations with variable coefficients is presented. The technique we have used is an improved collocation method. Some numerical examples, which consist of initial conditions, are given to illustrate the reality and efficiency of the method. In addition, some numerical examples are presented to show the properties of the given method; the present method has been compared with other methods and the results are discussed.

65L60Finite elements, Rayleigh-Ritz, Galerkin and collocation methods for ODE
65L03Functional-differential equations (numerical methods)
34K28Numerical approximation of solutions of functional-differential equations
Full Text: DOI
[1] Ockendon, J. R.; Tayler, A. B.: The dynamics of a current collection system for an electric locomotive, Proc. roy. Soc. London A 322, 447-468 (1971)
[2] Derfel, G. A.; Vogl, F.: On the asymptotics of solutions of a class of linear functional--differential equations, eur., J. appl. Math. 7, 511-518 (1996) · Zbl 0859.34049 · doi:10.1017/S0956792500002527
[3] G.R. Morris, A. Feldstein, E.W. Bowen, The Phragmen--Lindel’ of principle and a class of functional--differential equations, in: Proceedings of the NRL--MRC Conference on Ordinary Differential Equations, 1972, pp. 513--540. · Zbl 0311.34079
[4] Derfel, G.; Iserles, A.: The pantograph equation in the complex plane, J. math. Anal. appl. 213, 117-132 (1997) · Zbl 0891.34072 · doi:10.1006/jmaa.1997.5483
[5] Derfel, G.: On compactly supported solutions of a class of functional--differential equations, (1980) · Zbl 0472.39004
[6] Derfel, G.; Dyn, N.; Levin, D.: Generalized refinement equation and subdivision process, J. approx. Theory 80, 272-297 (1995) · Zbl 0823.45001 · doi:10.1006/jath.1995.1019
[7] Fox, L.; Mayers, D. F.; Ockendon, J. A.; Tayler, A. B.: On a functional differential equation, J. inst. Math. appl. 8, 271-307 (1971) · Zbl 0251.34045 · doi:10.1093/imamat/8.3.271
[8] Ajello, W. G.; Freedman, H. I.; Wu, J.: A model of stage structured population growth with density depended time delay, SIAM J. Appl. math. 52, 855-869 (1992) · Zbl 0760.92018
[9] Buhmann, M. D.; Iserles, A.: Stability of the discretized pantograph differential equation, Math. comput. 60, 575-589 (1993) · Zbl 0774.34057 · doi:10.2307/2153103
[10] Gülsu, M.; Sezer, M.: The approximate solution of high-order linear difference equation with variable coefficients in terms of Taylor polynomials, Appl. math. Comput. 168, No. 1, 76-88 (2005) · Zbl 1082.65592 · doi:10.1016/j.amc.2004.08.043
[11] Gülsu, M.; Sezer, M.: A Taylor polynomial approach for solving differential-difference equations, J. comput. Appl. math. 186, No. 2, 349-364 (2006) · Zbl 1078.65551 · doi:10.1016/j.cam.2005.02.009
[12] Kanwal, R. P.; Liu, K. C.: A Taylor expansion approach for solving integral equations, Int. J. Math. educ. Sci. technol. 20, No. 3, 411-414 (1989) · Zbl 0683.45001 · doi:10.1080/0020739890200310
[13] ş Nas, .; Yalçınbaş, S.; Sezer, M.: A Taylor polynomial approach for solving high-order linear Fredholm integro-differential equations, Int. J. Math. educ. Sci. technol. 31, No. 2, 213-225 (2000) · Zbl 1018.65152
[14] Sezer, M.: A method fort he approximate solution of the second order linear differential equations in terms of Taylor polynomials, Int. J. Math. educ. Sci. technol. 27, No. 6, 821-834 (1996) · Zbl 0887.65084 · doi:10.1080/0020739960270606
[15] Sezer, M.; Gülsu, M.: A new polynomial approach for solving difference and Fredholm integro-difference equation with mixed argument, Appl. math. Comput. 171, No. 1, 332-344 (2005) · Zbl 1084.65133 · doi:10.1016/j.amc.2005.01.051
[16] Yalçınbaş, S.; Sezer, M.: The approximate solution of high-order linear Volterra--Fredholm integro-differential equations in terms of Taylor polynomials, Appl. math. Comput. 112, 291-308 (2000) · Zbl 1023.65147 · doi:10.1016/S0096-3003(99)00059-4
[17] Sezer, M.; Yalçınbaş, S.; &scedil, N.; Ahin: Approximate solution of multi-pantograph equation with variable coefficients, J. comput. Appl. math. 214, 406-416 (2008) · Zbl 1135.65345
[18] Liu, M. Z.; Li, D.: Properties of analytic solution and numerical solution and multi-pantograph equation, Appl. math. Comput. 155, 853-871 (2004) · Zbl 1059.65060 · doi:10.1016/j.amc.2003.07.017
[19] Evans, D. J.; Raslan, K. R.: The adomain decomposition method for solving delay differential equation, Int. J. Comput. math. 82, No. 1, 49-54 (2005) · Zbl 1069.65074 · doi:10.1080/00207160412331286815
[20] Sezer, M.; Akyüz-Daşcıo&gbreve, A.; Lu: A Taylor method for numerical solution of generalized pantograph equations with linear functional argument, A Taylor method for numerical solution of generalized pantograph equations with linear functional argument 200, 217-225 (2007) · Zbl 1112.34063
[21] Rao, G. P.; Palanisamy, K. R.: Walsh stretch matrices and functional differential equation, IEEE trans. Autom. control 27, 272-276 (1982) · Zbl 0488.34060 · doi:10.1109/TAC.1982.1102858
[22] Hwang, C.; Shih, Y. P.: Laguerre series solution of a functional differential equation, Int. J. Syst. sci. 13, No. 7, 783-788 (1982) · Zbl 0483.93056 · doi:10.1080/00207728208926388